Tennessee, 2010Flash Flooding and Damaging Wind in Tennessee, June 24, 2010
June 24, 2010 · NWS MEG · 4 events in 3 counties and zones
A cold front moved into the Mid-South during the late afternoon into the evening hours of June 24th, 2010. Showers and thunderstorms developed in association with the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into the Mid-South during the late afternoon into the evening hours of June 24th, 2010. Showers and thunderstorms developed in association with the front. Some storms were severe and produced damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 24, 2:01 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 24, 2:01 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU JUN 24 2010
.DISCUSSION...
A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE MIDSOUTH. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONT. THE COLD FRONT
WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM
DEVELOPMENT INTO FRIDAY EVENING BEFORE THE FRONT WASHES OUT. SOME
STORMS COULD BE STRONG DURING THE AFTERNOON AND EVENING HOURS.
LOWS WILL BE IN THE 70S WITH HIGHS IN THE LOWER TO MID 90S. CLOUD
COVER AND THUNDERSTORM ACTIVITY SHOULD KEEP HEAT INDICES FROM
REACHING HEAT ADVISORY CRITERIA THUS WILL LET HEAT ADVISORY GO AT
8 PM CDT.
BY SATURDAY...PRECIPITATION CHANCES WILL BE FROM DIURNAL CONVECTION
AS THE UPPER RIDGE REMAINS OVER THE AREA. SKIES WILL BE PARTLY
CLOUDY DURING THE DAY AND MOSTLY CLEAR AT NIGHT. HUMID CONDITIONS
WILL CONTINUE. THESE CONDITIONS WILL CONTINUE INTO SUNDAY. HEAT
ADVISORIES MAY BE NEEDED AGAIN BY THE LATTER PART OF THE WEEKEND. HIGHS
WILL BE IN THE MID 90S WITH LOWS IN THE 70S.
MONDAY THROUGH END OF THE FORECAST...GFS AND ECMWF DIFFER ON TIMING OF THE
NEXT COLD FRONT AND UPPER AIR PATTERN. THE GFS BRINGS A COLD FRONT
INTO THE CWA ON MONDAY AND MONDAY NIGHT WHILE THE ECMWF IS ABOUT 24
HOURS LATER. MEANWHILE THE GFS CONTINUES TO SHOW THE RIDGE BREAKING
DOWN ALLOWING FOR COOLER TEMPERATURES AND DRIER AIR TO FILTER INTO
THE REGION. DO NOT BUY THIS SOLUTION AS THE GFS HAS BEEN ADVERTISING
THIS SOLUTION FOR AWHILE AND HAS YET TO HAPPEN. THE ECMWF
INTENSIFIES THE RIDGE BEHIND THE FRONT INTO THE MIDDLE OF THE WEEK
OVER THE MIDWEST. THIS WOULD KEEP WARM AND POTENTIALLY HUMID
CONDITIONS OVER THE AREA. WILL TREND TEMPERATURES AND POPS TOWARD
THE ECMWF SOLUTION.
KRM
&&
.AVIATION...
18Z TAF CYCLE
MAINLY VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. A
WEAK COLD FRONT STRETCHES FROM ABOUT KPHT TO KARG AT 18Z. THIS
FRONT WILL SAG A LITTLE FATHER SOUTH OVER THE NEXT 24 HOURS AS THE
STRONG UPPER LEVEL RIDGE THAT HAS BEEN OVER THE MID SOUTH WEAKENS
SLIGHTLY. EXPECT ISOLD TO SCT TSRA THROUGH 25/03Z AND WENT WITH
VCTS AT ALL SITES. THERE IS THE POSSIBILITY OF SHRAS/TSRAS AFT
25/03Z BUT NOT CONFIDENT ENOUGH TO INCLUDE MENTION IN THE TAF.
MVFR VSBYS IN LIGHT FOG POSSIBLE LATE TONIGHT AT KMKL AND KTUP.
SW-W WINDS 6-8 KTS WILL OCCUR THIS AFTN AHEAD OF THE
FRONT...BECOMING LIGHT AND VARIABLE TONIGHT.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 95 76 96 / 30 30 20 20
MKL 73 93 72 94 / 30 30 20 20
JBR 73 93 73 95 / 20 20 20 20
TUP 75 95 73 96 / 30 30 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Jun 24, 2:40 AM CST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CDT THU JUN 24 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 AM CDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR MUCH OF THE MID SOUTH
HEAT INDEX VALUES WILL REMAIN BETWEEN 100 AND 105 DEGREES.
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY AND
TONIGHT AS A COLD FRONT MOVES INTO THE MID SOUTH. DAMAGING WIND
GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE FRIDAY AS A
COLD FRONT BECOMES STATIONARY ACROSS THE MID SOUTH. DAMAGING WIND
GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.
AN ISOLATED STRONG STORM MAY ALSO BE POSSIBLE ON SATURDAY AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND ON FRIDAY.
JAB
In the hours before
Special weather statement, Jun 24, 3:59 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT THU JUN 24 2010
TNZ088-242215-
SHELBY TN-
459 PM CDT THU JUN 24 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER SOUTHEAST MEMPHIS AT 459 PM CDT. THE STORM WAS NEARLY
STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SHELBY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 4:04 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT THU JUN 24 2010
TNZ003-004-021-242230-
CARROLL TN-HENRY TN-WEAKLEY TN-
504 PM CDT THU JUN 24 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES EAST OF PARIS LANDING
STATE PARK TO 5 MILES NORTHWEST OF ROUTON AT 504 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR PARIS LANDING STATE PARK AND PARIS...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 24, 4:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT THU JUN 24 2010
TNZ002-003-020-242245-
GIBSON TN-WEAKLEY TN-OBION TN-
531 PM CDT THU JUN 24 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
EXTREME NORTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
WEST CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER KENTON AT 531 PM CDT...MOVING NORTHEAST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN GIBSON...OBION AND WEAKLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jun 24, 4:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT THU JUN 24 2010
TNZ004-242300-
HENRY TN-
541 PM CDT THU JUN 24 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
EASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM PARIS LANDING STATE PARK TO 12 MILES SOUTHWEST OF
SPRINGVILLE AT 541 PM CDT...MOVING SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 24, 5:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
06/24/2010 GREENE AR TRAINED SPOTTER
LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
PARAGOULD ARE FLOODED.
0540 PM FLASH FLOOD PARIS 36.30N 88.31W
06/24/2010 HENRY TN LAW ENFORCEMENT
MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
PARIS.
&&
CCDLocal storm report, Jun 24, 5:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
06/24/2010 GREENE AR TRAINED SPOTTER
LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
PARAGOULD ARE FLOODED.
0540 PM FLASH FLOOD PARIS 36.30N 88.31W
06/24/2010 HENRY TN EMERGENCY MNGR
MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
PARIS.
&&
CCDThunderstorm Wind, Carroll
- When
- June 24, 5:30 PM CST to 5:35 PM CST
- Where
- Carroll County, 0.71 mi NW of Huntingdon to Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.008, -88.428
Straight line winds knocked down several trees in Huntingdon.
Flash Flood, Carroll
- When
- June 24, 5:39 PM CST to 6:39 PM CST
- Where
- Carroll County, Huntingdon to 1.07 mi W of Huntingdon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.000, -88.420
Heavy rain produced flash flooding in Huntingdon. Several roads were flooded as a result.
Flash Flood, Madison
- When
- June 24, 6:41 PM CST to 7:41 PM CST
- Where
- Madison County, 1.69 mi NW of Fairview to 2.02 mi W of Fairview
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.787, -88.872
Heavy rain produced flash flooding across Northern Madison County. Several roads near the Gibson County line were flooded as a result.
Flash Flood, Gibson
- When
- June 24, 6:41 PM CST to 7:41 PM CST
- Where
- Gibson County, Medina to 0.44 mi W of Medina
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.800, -88.770
Heavy rain produced flash flooding in Medina. Several streets were flooded as a result.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Lightning Strike in Texas, June 24, 20101 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240432, 240435, 240437, 240438.